Radiation side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BB_Fan
Veteran Member


Date Joined Jan 2010
Total Posts : 1011
   Posted 8/2/2010 9:04 PM (GMT -6)   
I have just finished my 3rd treatment and I am having irritation on my lower back. It starts about 20 mins after the treatment and subsides after 2-3 hours. However there is some minor irritation that remains, but at this point it is insignificant. Is this the beginning of a problem that will become more significant in weeks 4, 5 and 6. I have an appointment with my radiation oncologist on Wednesday, but was interested if anyone else had this issue, and what was the result. Any comments would be appreciated. BB
Dx with PC Dec 2008 at 56, PSA 3.4


Biopsy: T1c, Geason 7 (3+4) - 8 cores taken with 4 positive for PCa, 30% of all 4 cores.

Robotic Surgery March 2009 Hartford Hospital, Dr Wagner
Pathology Report: T2c, Geason 8, organ confined, negitive margins, lymph nodes negitive - tumor volume 9%
nerves spared, no negitive side effects of surgery

One night in hospital, back to work in 3 weeks

psa Jun 09 <.01
psa Oct 09 <.01
psa Jan 10 .07 re-test one week later .05
psa Mar 10 .28 re-test two weeks later .31
psa May 10 .50

April 10 MRI and Bone Scan show lesion on lower spine, false positive.

Started HT 5/25/10 with 3 month shot of Trelstar. SRT scheduled for late July

psa July 10 <.01 HT at work

60Michael
Veteran Member


Date Joined Jan 2009
Total Posts : 2243
   Posted 8/2/2010 9:44 PM (GMT -6)   
BB
When you say irritation, is it a burning sensation or pain that is deeper. You said "on your lower back" so it sounds like burning. All I can say is that I had a number of sensations during IMRT, most of which have subsided. But heck, here it August 2 and my pubic hair is just now coming back. One more humbling side effect of PCa. Hope this passes quick for you and glad you will see the oncologist Wed. Keep us posted.
Michael
 
Dx with PCA 12/08 2 out of 12 cores positive 4.5 psa
59 yo when diagnosed, 61 yo 2010
Robotic surgery 5/09 Atlanta, Ga
Catheter out after 10 days
Gleason upgraded to 3+5, volume less than 10%
2 pads per day, 1 depends but getting better,
 started ED tx 7/17, slow go
Post op dx of neuropathy
T2C left lateral and left posterior margins involved
3 months psa.01, 6 month psa.4, 6 1/2 month psa.5 on 11/28/10
Starting IMRT on 1/18/10, Completed 39 tx at 70 gys on 3/12/10
6 week Post IMRT PSA .44 a drop from .5 but maybe more
Great family and friends
Michael

Jakester
Regular Member


Date Joined Aug 2009
Total Posts : 288
   Posted 8/2/2010 10:23 PM (GMT -6)   
BB, I also had the "sunburn" feeling around the radiation areas and a lower back ache on the right side. I asked the radiation oncologist whether the radiation scatter could be causing back pain and he didn't think so but thought it was more likely the cold hard radiation table (as well as the strain getting on and off). It has gotten better though after finishing radiation and back exercises.

Michael, you are the first to mention losing the pubic hair.... same here, kinda like peach fuzz now in spots but still slick in other areas. My wife gets a kick out of the look.....

Take care,
Jake
Diagnosed 8/2008 Pre-op psa 4.2, Age 60 at dx
7 of 12 biopsies positive 3+3
DaVinci LRP 11/08
Post Op pathology clear margins, confined to prostate, absent extraprostatic extension, vascular or perineural. Gleason 3+4=7, 5-10% of 4 and location in right mid-gland.
3 month psa .1 2/09, 6 month .1 5/09, 9 month .2 8/09
broke ankle bones 6/09
9/21/09 Bone scan clear, psa still .2
11/12/09 chest xray was clear, psa however up to .3,
01/05/10 psa still .3, radiation setup done with tats, 01/19/10 started 39 sessions 70.2gy, psa at 6th week salvage IMRT up to .4
Post SRT psa at 10 weeks (5/31/2010) down to .2

142
Forum Moderator


Date Joined Jan 2010
Total Posts : 7087
   Posted 8/2/2010 11:37 PM (GMT -6)   
I had lower back pain, but it was related to Cialis - stopped taking Cialis, pain went away.

BB_Fan
Veteran Member


Date Joined Jan 2010
Total Posts : 1011
   Posted 8/3/2010 3:49 AM (GMT -6)   
It is more of a burning/itching feeling. Hope it is not something that will continue to get worse, but I think that is the case with radiation. I am just surprized it happened so quickly/
Dx with PC Dec 2008 at 56, PSA 3.4


Biopsy: T1c, Geason 7 (3+4) - 8 cores taken with 4 positive for PCa, 30% of all 4 cores.

Robotic Surgery March 2009 Hartford Hospital, Dr Wagner
Pathology Report: T2c, Geason 8, organ confined, negitive margins, lymph nodes negitive - tumor volume 9%
nerves spared, no negitive side effects of surgery

One night in hospital, back to work in 3 weeks

psa Jun 09 <.01
psa Oct 09 <.01
psa Jan 10 .07 re-test one week later .05
psa Mar 10 .28 re-test two weeks later .31
psa May 10 .50

April 10 MRI and Bone Scan show lesion on lower spine, false positive.

Started HT 5/25/10 with 3 month shot of Trelstar. SRT scheduled for late July

psa July 10 <.01 HT at work

don826
Veteran Member


Date Joined May 2008
Total Posts : 1010
   Posted 8/3/2010 7:16 AM (GMT -6)   
Hello BB_Fan,
 
You must have fairly sensitive skin. I did develop a raw spot right at the top of my butt crack about the last 7 of 45 treatments. I never felt any discomfort but noticed a blood stain in my underwear. I took a look in the mirror and noticed the raw spot sort of like a scrape. I put a band aid on it and kept on going. It cleared up with a few days of completing my treatment and the rad techs said it was from the radiation and not uncommon.
 
On the other hairy issue I was sure glad to see it come back in. It looked pretty funny. :-)
 
Best to you,
Don
Diagnosed 04/10/08 Age 58 at the time
Gleason 4 + 3
DRE palpable tumor on left side
100% of 12 cores positive for PCa range 35% to 85%
Bone scan clear and chest x ray clear
CT scan shows potential lymph node involvement in pelvic region
Started Casodex on May 2 and stopped on June 1, 2008
Two years on Lupron completed 01/2010.
Started IMRT/IGRT on July 10, 2008. 45 treatments scheduled
First 25 were full pelvic for a total dose of 45 Gray to lymph nodes.
Last 20 to prostate only. Total dose to prostate 81 Gray.
Completed IMRT/IGRT 09/11/08.
PSA 02/08 21.5 at diagnosis
PSA 07/08 .82 after 8 wks of hormones
PSA 10/08 .642 one month after completion of IMRT, 6 months hormone
PSA 03/09 .38 six months post radiation and nine months into hormones
PSA 06/09 .36 or .30 depending on who did the test
PSA 09/09 .33 one year after IMRT and 16 months into hormone
PSA 03/10 .32 18 months after IMRT Still on hormones
PSA 05/10 .42 Rising a little as the lupron wears off. Last lupron shot 01/10.
PSA 06/10 .322 Maybe the .42 reported in May was in error?PSA 07/14/2010 0.1

zufus
Veteran Member


Date Joined Dec 2008
Total Posts : 3149
   Posted 8/3/2010 8:14 AM (GMT -6)   
Hey Don on that issue you noted you are dealing with, that does come and go and is a side effect I still have rarely(w/o bleeding), but just recently happened for a couple days then went away. This has happened a few times over the years, I say it is bizarre anyway, and at close to 7.5 yrs. since radiations was not expecting it to hang around. Good thing is it goes away fast too. It is painful to some degree when it does happen. If someone has total enlightenment on the science or exactly why...please elaborate.
Youth is wasted on the Young-(W.C. Fields)

Post Edited (zufus) : 8/3/2010 7:17:11 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 5:16 PM (GMT -6)
There are a total of 3,006,606 posts in 329,357 threads.
View Active Threads


Who's Online
This forum has 161840 registered members. Please welcome our newest member, 6catlady.
139 Guest(s), 10 Registered Member(s) are currently online.  Details
Youngguy90, ezhoe, xpeetzax, Nancy O, Chutz, InTheShop, MariaMaria, Shayanv, dsrouillard, lapilot